# SDR CA970926005

- Difficulty date: September 18, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Swrngn SA227AC
- Propeller: Rotol R321482F8
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Diaphragm
- Condition: Blocked
- Location: Door Seal
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CREW UNABLE TO OPEN THE PASSENGER DOOR AND HAD TO LEAVE AIRCRAFT VIA ONE OF THE OVERWING EMERGENCY EXITS. AFTER A BRIEF PERIOD CREW WERE ABLE TO OPEN DOOR. INSPECTION FOUND THE DOOR LOCK SAFETY HOOK ACTUATING DIAPHRAGM AMBIENT AIR PRESSURE REFERENCE ORIFICE WAS PARTIALLY BLOCKED BY DEBRIS CREATED WHEN THE DOOR WAS BEING PREPARED PREVIOUSLY FOR PAINTING. THIS REFERENCE ORIFICE ENABLES THE LOCK ACTUATING DIAPHRAGM TO REASSERT ITSELF AFTER AIRCRAFT PRESSURIZATION AIR, AND DO0R SEAL PRESSURE IS RELIEVED ON LANDING TOUCH DOWN. THIS RELIEVES THE DOOR LOCK SAFETY HOOK AND ALLOWS THE DOOR TO BE OPENED.
